Alert archive / Kansas / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Feb 16, 2007, 1:22 AM CST for 4 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 1:22 AM CST (07:22 UTC)
- Expired
- Feb 16, 2007, 5:48 AM CST
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KICT 160722 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 122 AM CST FRI FEB 16 2007 KSZ032-033-047-048-161200- /O.NEW.KICT.WC.Y.0003.070216T0722Z-070216T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 122 AM CST FRI FEB 16 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 10 TO 20 MPH OVERNIGHT. THESE WIND SPEEDS COMBINED WITH SLOWLY RISING TEMPERATURES WILL KEEP WIND CHILL VALUES IN THE 15 TO 20 BELOW ZERO RANGE UNTIL DAYBREAK. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ COX
1 follow-up statement
000 WWUS43 KICT 161148 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 548 AM CST FRI FEB 16 2007 KSZ032-033-047-048-161300- /O.CAN.KICT.WC.Y.0003.000000T0000Z-070216T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 548 AM CST FRI FEB 16 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL CONTINUE TO CLIMB AS THE MORNING WEARS ON AND CAUSE WIND CHILL VALUES TO CLIMB ABOVE ZERO BY MIDDAY. $$ COX
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 1:16 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 16, 1:16 AM CST, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 116 AM CST FRI FEB 16 2007 .UPDATE... WE ARE GOING TO SEND A QUICK UPDATE TO ISSUE A WIND CHILL ADVISORY FOR A PORTION OF CENTRAL KANSAS. LATEST OBSERVATIONS ARE SHOWING THE WIND SPEEDS PICKING UP ACROSS CENTRAL KANSAS TO SPEEDS TO 10 TO 15 MPH. THESE HIGHER WINDS IN COMBINATION WITH SLOWLY RISING TEMPERATURES WILL KEEP WIND CHILL VALUES IN THE 15 TO 20 BELOW ZERO RANGE THROUGH MUCH OF THE NIGHT. THIS ADVISORY WILL MAINLY COVER THE COUNTIES OF RUSSELL...BARTON...LINCOLN AND ELLSWORTH THROUGH 12Z. COX && .PREV DISCUSSION... /ISSUED 219 PM CST THU FEB 15 2007/ DISCUSSION... MAIN FORECAST CONCERNS: TEMPERATURES THROUGHOUT...PRECIPITATION CHANCES FRIDAY-FRIDAY NIGHT...WINDS FRIDAY NIGHT-SATURDAY. TONIGHT-SATURDAY: MAIN STORY TONIGHT WILL BE FRIGID TEMPS WITH 1035 MB ARCTIC ANTICYCLONE SLIDING ACROSS OUR AREA THROUGH THIS EVENING ALONG WITH CLEARING SKIES. TEMPS WILL LIKELY BOTTOM OUT THIS EVE IN CENTRAL KS BEFORE SOUTHWESTERLY COMPONENT KICKS IN LATE. NEXT SHORTWAVE TROF...OVER THE PACIFIC NW THIS PM...WILL DROP SOUTHEASTWARD ACROSS THE KANSAS REGION FRIDAY INTO FRIDAY NIGHT. 12Z GFS WAS THE MOST AGGRESSIVE IN TERMS OF MOISTURE DEPTH/FORCING WITH THIS FEATURE. WILL RETAIN SLIGHT CHANCE OF LIGHT RAIN/SNOW FOR PORTIONS OF CENTRAL/SOUTHEAST KS...ALTHOUGH ONLY EXPECTING ANYTHING FROM VIRGA TO PERHAPS A HUNDREDTH OR TWO OF QPF. AIRMASS STILL LOOKS LIKE A BLEND OF POLAR/PACIFIC AIR BEHIND THIS COLD FRONT FRIDAY NIGHT INTO SATURDAY. CONFIDENCE HIGH THAT GUSTY NORTHWEST WINDS OF 20-30 MPH WILL OCCUR FRI NIGHT INTO SAT BASED ON PRESSURE GRADIENT...850 WINDS...AND MODERATE TO STEEP 1000-850 LAPSE RATES. CLOUDS SHOULD DECREASE BY SAT PM AS STRONG SUBSIDENCE TAKES OVER. SUNDAY-THURSDAY: SPLIT UPPER FLOW PATTERN OFF THE PACIFIC WILL BE THE MAIN THEME THIS PERIOD...WITH A SOUTHERN STREAM UPPER LOW EXPECTED TO PASS ACROSS THE SOUTHERN PLAINS TUESDAY NIGHT INTO WEDNESDAY PER HPC BLENDER. TEMPS EXPECTED TO CLIMB TO 5 TO 15 DEGREES ABOVE NORMAL DURING THIS TIME FRAME...WITH BREEZY SOUTH-SOUTHWESTERLY COMPONENT SUN-MON. INSERTED SLIGHT CHANCE RAIN SHOWERS TUES NIGHT/WED AM IN SOUTHEASTERN KS WHERE THIS REGION MAY BE IMPACTED BY MID LEVEL DEFORMATION ZONE ON NORTH SIDE OF UPPER LOW TRACK. OTHERWISE DEEPER MOISTURE...AND THUS BETTER PRECIPITATION CHANCES...MAY GET SHUNTED TO OUR EAST PER GFS/ECMWF. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 26 42 22 53 / 10 10 0 0 HUTCHINSON 24 41 21 52 / 10 10 0 0 NEWTON 25 41 21 52 / 20 10 0 0 ELDORADO 26 41 21 52 / 20 10 0 0 WINFIELD-KWLD 26 44 22 55 / 10 10 0 0 RUSSELL 20 37 19 48 / 10 10 0 0 GREAT BEND 21 38 21 50 / 10 10 0 0 SALINA 23 40 20 50 / 20 10 0 0 MCPHERSON 24 40 21 51 / 20 10 0 0 COFFEYVILLE 27 40 20 51 / 10 10 0 0 CHANUTE 26 38 20 50 / 20 10 0 0 IOLA 25 37 20 49 / 20 10 0 0 PARSONS-KPPF 27 39 20 51 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 6 AM CST THIS MORNING FOR KSZ032-033- 047-048. &&
Hazardous weather outlook, Feb 15, 3:09 PM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 309 PM CST THU FEB 15 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 309 PM CST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED FLURRIES WILL AFFECT SOUTHEASTERN KANSAS INTO EARLY THIS EVENING...WITH ONLY A DUSTING OF ACCUMULATION EXPECTED. WIND CHILLS TONIGHT WILL RANGE FROM ZERO TO 14 BELOW WITH THE COLDEST READINGS IN RUSSELL...BARTON...AND LINCOLN COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILLS WILL RANGE FROM ZERO TO 10 BELOW FRIDAY MORNING IN MUCH OF CENTRAL AND SOUTHEASTERN KANSAS. THERE IS A SLIGHT CHANCE OF LIGHT SNOW OR LIGHT RAIN FRIDAY AFTERNOON AND EVENING...NORTHEAST OF A LINE FROM GREAT BEND TO NEWTON TO PARSONS. NO SNOW ACCUMULATION IS ANTICIPATED. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED ACROSS THE REGION FROM FRIDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:19 AM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Elk and 17 more | 18 hr |
Nearby
Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.